MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115312
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, 2 holes and breaks in the sealed edges were noted on the 3dmax mesh.The physical sample has been returned for evaluation.The root cause investigation is currently ongoing.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of manufacturing records shows product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in october 2022.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a laparoscopic inguinal hernia procedure, the surgeon noted 2 holes on the inferior side of the mesh and sealed edges were broken at one place while deploying a 3dmax mesh.There was no damage noted on inner or outer package and the box was completely sealed prior to opening.A 3dmax light mesh was used to complete the procedure.
 
Additional Manufacturer Narrative
As reported, 2 holes and breaks in the sealed edges were noted on the 3dmax mesh.The physical sample has been returned for evaluation.The root cause investigation is currently ongoing.Review of manufacturing records shows product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in october 2022.Addendum: this supplemental mdr is submitted to document the sample evaluation results.Sample evaluation confirms there are multiple cracks / tears in the edge seal of the mesh.The mesh is not contaminated and does not appear to have been handled for use.Based on the evaluation result and investigation performed, root cause is determined to be a manufacturing-generated condition.Awareness notification was provided to all manufacturing personnel.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19215979
Report Number1213643-2024-00219
Device Sequence Number8241518
Product Code FTL
UDI-Device Identifier00801741030741
UDI-Public(01)00801741030741
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0115312
Device Lot NumberHUGW1377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown